MATHEMATICA BOHEMICA, Vol. 126, No. 2, pp. 395-401, 2001

An application of eigenfunctions of $p$-Laplacians to domain separation

Herbert Gajewski

Herbert Gajewski, Weierstrass Institute for Applied Analysis and Stochastics, Mohrenstr. 39, 10117 Berlin, Germany, e-mail: gajewski@wias-berlin.de

Abstract: We are interested in algorithms for constructing surfaces $\Gamma$ of possibly small measure that separate a given domain $\Omega$ into two regions of equal measure. Using the integral formula for the total gradient variation, we show that such separators can be constructed approximatively by means of sign changing eigenfunctions of the $p$-Laplacians, $p \rightarrow1$, under homogeneous Neumann boundary conditions. These eigenfunctions turn out to be limits of steepest descent methods applied to suitable norm quotients.

Keywords: perimeter, relative isoperimetric inequality, $p$-Laplacian, eigenfunctions, steepest decent method

Classification (MSC 2000): 35J20, 58E12


Full text available as PDF (smallest), as compressed PostScript (.ps.gz) or as raw PostScript (.ps).

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at myris@myris.cz.


[Previous Article] [Next Article] [Contents of This Number] [Contents of Mathematica Bohemica]
[Full text of the older issues of Mathematica Bohemica at DML-CZ]